| Model Number |
5537-G-313 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Pain (1994)
| Date of Event |
03/14/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.Not returned.
Event or Problem Description
As reported: "knee pain starting (b)(6) 2021; complained of pain isolated to the it band; painful hardware related to the repair of the intra-op fracture also removed during the (b)(6) 2022 surgery." revision operative report provides the following preoperative diagnosis: "failed left total knee arthroplasty; due to global instability, retained orthopedic hardware, lateral femoral condyle." additionally reported under indications: "left total knee arthroplasty; due to global instability with retained hardware on the lateral femoral condyle from overnight internal fixation.She has tenderness palpation over the hardware.Based on the preoperative exam there is some concern with pseudolaxity." infection was ruled out.Reported in findings: "intraoperative findings were consistent with preoperative imaging and clinical evaluation from the perspective that the hardware was present on the lateral condyle.However preoperative testing of the knee with the patient completely anesthetized on the table showed less than 5 mm anterior translation with the knee at 90 degrees and absolutely no evidence of medial or lateral laxity in full extension.In mid flexion there was some slight laxity of 1-2 mm of gapping at most.Fluid was of normal color and consistency.There was a large soft tissue defect which was common prior to the procedure and is the reason for the plastic surgery portion of the case." a competitor plate and screws and a tibial insert were revised.On (b)(6) 2022, dr confirmed it was related to the retained hardware that was originally implanted.Dr reiterated that the liner did not contribute to the instability.
Event or Problem Description
As reported: "knee pain starting (b)(6) 2021; complained of pain isolated to the it band; painful hardware related to the repair of the intra-op fracture also removed during the (b)(6) 2022 surgery." revision operative report provides the following preoperative diagnosis: "failed left total knee arthroplasty; due to global instability, retained orthopedic hardware, lateral femoral condyle." additionally reported under indications: "left total knee arthroplasty; due to global instability with retained hardware on the lateral femoral condyle from overnight internal fixation.She has tenderness palpation over the hardware.Based on the preoperative exam there is some concern with pseudolaxity." infection was ruled out.Reported in findings: "intraoperative findings were consistent with preoperative imaging and clinical evaluation from the perspective that the hardware was present on the lateral condyle.However preoperative testing of the knee with the patient completely anesthetized on the table showed less than 5 mm anterior translation with the knee at 90 degrees and absolutely no evidence of medial or lateral laxity in full extension.In mid flexion there was some slight laxity of 1-2 mm of gapping at most.Fluid was of normal color and consistency.There was a large soft tissue defect which was common prior to the procedure and is the reason for the plastic surgery portion of the case." a competitor plate and screws and a tibial insert were revised.On thursday, (b)(6), 2022, dr confirmed it was related to the retained hardware that was originally implanted.Dr reiterated that the liner did not contribute to the instability.
Additional Manufacturer Narrative
Reported event: an event regarding instability involving a triathlon insert was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: "on (b)(6) 2019 the patient underwent a revision left tka for aseptic loosening of a previously implanted tka.During removal of the implants the patient sustained a fracture of the lateral femoral condyle.An orif with a locking plate was performed to stabilize the fracture and the revision was completed.The patient subsequently developed pain over the hardware involving the iliotibial band.On (b)(6) 2022 the patient was returned to the or for hardware removal and examination under anesthesia for possible "pseudolaxity".The exam showed that the knee was stable.A thorough i and d with hardware removal was completed.The liner was exchanged as a matter of course not for instability.At the same setting a gastrocnemius flap was performed by a plastic surgeon to cover an unspecified soft tissue defect.The postoperative course was benign.It is confirmed that the patient underwent a revision surgery for painful hardware related to an orif from an intra-operative fracture during revision surgery in 2019.The root cause of this pain cannot be established with the documentation provided.The site and cause of the soft tissue defect was not described in the documentation provided." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to global instability and pain.The triathlon insert and a non-stryker humeral locking plate plus screws were explanted.A review of the provided medical records by a clinical consultant indicated that the patient's pain/instability was related to the retained proximal humeral plate which was then resolved upon its removal (the plate was previously implanted to address a prior bone fracture).It was reported that the triathlon insert was removed as a matter of standard procedure and that there were no reported allegations against the device.Furthermore, instability was ruled by the surgeon out during the operative exam.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.